Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Interior and boundary regularity of solutions to a plasma type equation


Author: Ying C. Kwong
Journal: Proc. Amer. Math. Soc. 104 (1988), 472-478
MSC: Primary 35K55; Secondary 35B65, 76X05
DOI: https://doi.org/10.1090/S0002-9939-1988-0962815-5
MathSciNet review: 962815
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we will consider a plasma type equation with homogeneous boundary condition and nonnegative initial data such that there is a finite extinction $ {T^*}$. We will show that the solution is a positive classical solution in the interior of the parabolic cylinder and it decays to zero at the boundary at a certain explicit rate.


References [Enhancements On Off] (What's this?)

  • [1] P. Benilan and M. G. Crandall, The continuous dependence on $ \phi $ of solutions of $ {u_t} - \Delta \phi (u) = 0$, Indiana Univ. Math. J. 30 (1981), 161-176. MR 604277 (83d:35071)
  • [2] James G. Berryman and Charles J. Holland, Stability of the separable solution for fast diffusion, Arch. Rational Mech. Anal. (1980). MR 588035 (81m:35065)
  • [3] Gregorio Diaz and Idlefonso Diaz, Finite extinction time for a class of non-linear parabolic equations, Comm. Partial Differential Equations 4 (1979), 1213-1231. MR 546642 (80k:35043)
  • [4] E. DiBenedetto, Continuity of weak solutions to a general porous medium equation, Indiana Univ. Math. J.32 (1983), 83-118. MR 684758 (85c:35010)
  • [5] Ying C. Kwong, The asymptotic behavior of the plasma equation with homogeneous Dirichlet boundary condition and non-negative initial data (in preparation).
  • [6] -, Asymptotic behavior of plasma type equations with non-negative initial data and homogeneous Dirichlet boundary conditions (in preparation).
  • [7] -, Asymptotic behavior of the plasma equation, TSR #2727, Math. Research Center, Madison, Wisconsin, 1984.
  • [8] O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and quasilinear equations of parabolic type, Math. Mono. 23, Amer. Math. Soc., Providence, R. I., 1968. MR 0241822 (39:3159b)
  • [9] M. H. Protter and H. F. Weinberger, Maximum principles in differential equations, Prentice-Hall, Englewood Cliffs, N. J., 1967. MR 0219861 (36:2935)
  • [10] E. S. Sabanina, A class of non-linear degenerate parabolic equations, Soviet Math. Dokl. 143 (1962), 495-498.
  • [11] Paul Sacks, Continuity of solution of a singular parabolic equation, Nonlinear Anal. 7 (1983), 387-409. MR 696738 (84d:35081)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K55, 35B65, 76X05

Retrieve articles in all journals with MSC: 35K55, 35B65, 76X05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0962815-5
Keywords: Nonlinear degenerate diffusion equation, finite extinction time, regularity
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society